Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

Imbedding theorems for Sobolev spaces on domains with peak and on Hölder domains


Authors: V. G. Maz'ya and S. V. Poborchi
Translated by: S. V. Poborchi
Original publication: Algebra i Analiz, tom 18 (2006), nomer 4.
Journal: St. Petersburg Math. J. 18 (2007), 583-605
MSC (2000): Primary 46E35
DOI: https://doi.org/10.1090/S1061-0022-07-00962-4
Published electronically: May 29, 2007
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary and sufficient conditions are obtained for the continuity and compactness of the imbedding operators $ W_p^l(\Omega)\to L_q(\Om)$ and $ W_p^l(\Omega)\to C(\Omega)\cap L_\infty(\Omega)$ for a domain with an outward peak. More simple sufficient conditions are presented. Applications to the solvability of the Neumann problem for elliptic equations of order $ 2l$, $ l\ge1$, for a domain with peak are given. An imbedding theorem for Sobolev spaces on Hölder domains is stated.


References [Enhancements On Off] (What's this?)

  • 1. S. L. Sobolev, On a theorem of functional analysis, Mat. Sb. 4 (1938), no. 3, 471-497. (Russian)
  • 2. -, Some applications of functional analysis in mathematical physics, Leningrad. Univ., Leningrad, 1950; English transl. from 3rd Russian ed., Transl. Math. Monogr., vol. 90, Amer. Math. Soc., Providence, RI, 1991. MR 0052039 (14:565a); MR 1125990 (92e:46067)
  • 3. E. Gagliardo, Proprietà di alcune classi di funzioni in più variabili, Ric. Mat. 7 (1958), 102-137. MR 0102740 (21:1526)
  • 4. O. V. Besov, Integral representations of functions and embedding theorems for a domain with a flexible horn condition, Trudy Mat. Inst. Steklov. 170 (1984), 12-30; English transl. in Proc. Steklov Inst. Math. 1987, no. 1 (170). MR 790325 (87a:46047)
  • 5. -, Sobolev's embedding theorem for a domain with an irregular boundary, Mat. Sb. 192 (2001), no. 3, 3-26; English transl., Sb. Math. 192 (2001), no. 3-4, 323-346. MR 1836304 (2002e:46032)
  • 6. Yu. G. Reshetnyak, Integral representations of differentiable functions in domains with a nonsmooth boundary, Sibirsk. Mat. Zh. 21 (1980), no. 6, 108-116; English transl., Siberian Math. J. 21 (1980), no. 6, 833-839 (1981). MR 601195 (83h:26019)
  • 7. B. Bojarski, Remarks on Sobolev imbedding inequalities, Complex Analysis (Joensuu, 1987), Lecture Notes in Math., vol. 1351, Springer, Berlin, 1988, pp. 52-68. MR 982072 (90b:46068)
  • 8. S. Buckley and P. Koskela, Sobolev-Poincaré implies John, Math. Res. Lett. 2 (1995), 577-593. MR 1359964 (96i:46035)
  • 9. P. Haj\lasz and P. Koskela, Isoperimetric inequalities and imbedding theorems in irregular domains, J. London Math. Soc. (2) 58 (1998), 425-450. MR 1668136 (99m:46079)
  • 10. T. Kilpeläinen and J. Malý, Sobolev inequalities on sets with irregular boundaries, Z. Anal. Anwendungen 19 (2000), no. 2, 369-380. MR 1768998 (2001g:46075)
  • 11. S. V. Poborchii, Some counterexamples to the embedding theorems for Sobolev spaces, Vestnik S.-Peterburg. Univ. Ser. 1 1998, vyp. 4, 49-58; English transl., Vestnik St. Petersburg Univ. Math. 31 (1998), no. 4, 46-55 (2000). MR 1794641 (2001g:46082)
  • 12. V. G. Maz'ya, Classes of domains and imbedding theorems for function spaces, Dokl. Akad. Nauk SSSR 133 (1960), no. 3, 527-530; English transl., Soviet Math. Dokl. 1 (1960), 882-885. MR 0126152 (23:A3448)
  • 13. -, The continuity and boundedness of functions in S. L. Sobolev spaces, Integral and Differential Operators, Differential Equations, Probl. Mat. Anal., No. 4, Leningrad. Univ., Leningrad, 1973, pp. 46-77; English transl., J. Soviet Math. 6 (1976), no. 1, 29-50. MR 0348481 (50:979)
  • 14. -, The summability of functions belonging to Sobolev spaces, Linear and Nonlinear Differential Equations, Differential Operators, Probl. Mat. Anal., No. 5, Leningrad. Univ., Leningrad, 1975, pp. 66-98; English transl. in J. Soviet Math. 10 (1978), no. 6. MR 0511931 (58:23545)
  • 15. -, Sobolev spaces, Leningrad. Univ., Leningrad, 1985; English transl., Springer-Verlag, Berlin, 1985. MR 817985 (87g:46056); MR 0817985 (87g:46056)
  • 16. V. G. Maz'ya and S. V. Poborchii, Extension of functions in S. L. Sobolev classes to the exterior of a domain with the vertex of a peak on the boundary. II, Czechoslovak Math. J. 37 (1987), no. 1, 128-150. (Russian) MR 875135 (88f:46076b)
  • 17. -, Imbedding theorems for Sobolev spaces in domains with cusps, Linköping Univ., 1992, 34 pp. (Preprint/ LiTH-MAT-R-92-14).
  • 18. -, Differentiable functions on bad domains, World Sci. Publishing Co., Inc., River Edge, NJ, 1997. MR 1643072 (99k:46057)
  • 19. I. G. Globenko, Some questions in the theory of imbedding for domains with singularities on the boundary, Mat. Sb. (N.S.) 57 (1962), no. 2, 201-224. (Russian) MR 0143022 (26:589)
  • 20. D. A. Labutin, Integral representation of functions and the embedding of Sobolev spaces on domains with zero angles, Mat. Zametki 61 (1997), no. 2, 201-219; English transl., Math. Notes 61 (1997), no. 1-2, 164-179. MR 1619998 (99b:46043)
  • 21. -, Embedding of Sobolev spaces on Hölder domains, Trudy Mat. Inst. Steklov. 227 (1999), 170-179; English transl., Proc. Steklov Inst. Math. 1999, no. 4 (227), 163-172. MR 1784315 (2001i:46050)
  • 22. -, The unimprovability of Sobolev inequalities for a class of irregular domains, Trudy Mat. Inst. Steklov. 232 (2001), 218-222; English transl., Proc. Steklov Inst. Math. 2001, no. 1 (232), 211-215. MR 1851450 (2002c:46070)
  • 23. R. A. Adams, Sobolev spaces, Pure Appl. Math., vol. 65, Acad. Press, New York-London, 1975. MR 0450957 (56:9247)
  • 24. M. Fukushima and M. Tomisaki, Construction and decomposition of reflecting diffusions on Lip- schitz domains with Hölder cusps, Probab. Theory Related Fields 106 (1996), 521-557. MR 1421991 (98d:60157)
  • 25. L. E. Fraenkel, Formulae for high derivatives of composite functions, Math. Proc. Cambridge Philos. Soc. 83 (1978), 159-165. MR 0486377 (58:6124)
  • 26. V. D. Stepanov, Two-weight estimates for Riemann-Liouville integrals, Izv. Akad. Nauk SSSR Ser. Mat. 54 (1990), no. 3, 645-656; English transl., Math. USSR-Izv. 36 (1991), no. 3, 669-681. MR 1072699 (92b:44006)
  • 27. S. V. Poborchii, On solvability of the Neumann problem for elliptic equations of high order, Vestnik S.-Peterburg. Univ. Ser. 1 1998, vyp. 3, 63-66; English transl., Vestnik St. Petersburg Univ. Math. 31 (1998), no. 3, 57-60 (1999). MR 1794685 (2001h:35042)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 46E35

Retrieve articles in all journals with MSC (2000): 46E35


Additional Information

V. G. Maz'ya
Affiliation: Department of Mathematics, 581 83 Linköping University, Sweden
Email: vlmaz@mai.liu.se

S. V. Poborchi
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetskiĭ Prospect 28, Staryĭ Peterhof, St. Petersburg 198504, Russia
Email: Sergei.Poborchi@paloma.spbu.ru

DOI: https://doi.org/10.1090/S1061-0022-07-00962-4
Keywords: Sobolev spaces, imbedding theorems, irregular boundary, domain with peak
Received by editor(s): September 5, 2005
Published electronically: May 29, 2007
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society